MAUDE Adverse Event Report: BARD ACCESS SYSTEMS LIFTLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS LIFTLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a disconnected extension leg was confirmed and the cause was determined to be use related.The product returned for evaluation was a 20ga x ¾¿ liftloc infusion set (w/ y-site).The sample contained usage residue throughout and the extension tube was disconnected from the needle base.Further evaluation confirmed that no remaining segment of tubing remained within the needle base and that the tubing had disconnected, and did not break.Tactile evaluation of the extension tubing found noticeable tensile strength loss as compared to a similar lab sample.Microscopic examination of the tubing region which had been attached to the needle base found that adhesive had been applied uniformly and in the correct location.The complainant had indicated that, ¿when patient work up, clothes and bedding was wet¿ and that the extension tube was discovered to be detached.The evidence observed on the returned device was supportive of the extension tube being pulled to the point of failure.No potential manufacture deficiency was observed.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the patient was home receiving chemo through an auto pump.It was stated when patient woke up, clothes and bedding was wet.The patient noticed that the tubing had disconnected at the safety wing junction.No patient harm indicated.

Brand Name
LIFTLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8364256
Report Number3006260740-2019-00355
Device Sequence Number2120669
Product Code FPA
UDI-Device Identifier00801741047855
UDI-Public(01)00801741047855
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K013394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0662034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Event Location Home
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2019
Initial Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1